MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) ACTIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) ACTIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733881
Medical Device Problem Codes Device Stops Intermittently (1599); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.No parts have been received by the manufacturer for evaluation.Part not returned for evaluation.
 
Event or Problem Description
A medtronic representative reported that during cranial resection procedure,the navigation system intermittently could not see the leds of the active head frame.The procedure was completed with the use of navigation.There was no delay to procedure.No impact on patient outcome.
 
Additional Manufacturer Narrative
The cranial frame was returned to the manufacturer for analysis.Analysis found that when connected to a known good system, led #3 was not firing.Otherwise, the frame returned good geometry and divot error readings.Analysis found that the reported event was related to an electrical issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVE CRANIAL REFERENCE FRAME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7070440
Report Number1723170-2017-04875
Device Sequence Number13845831
Product Code HAW
UDI-Device Identifier00613994480637
UDI-Public00613994480637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733881
Device Lot Number140812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1